MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ
Model Number C0R50
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "da vinci si tap inguinal hernia." event description: no incident description was initially provided for the event.Information was received via email from territory manager on monday 04 dec 2017: "the patient was discharged with no injury.I have not been able to get any further details other than it was used as the camera port for the dr vinci." additional information was received via email from territory manager on tuesday 05 dec 2017: "per the customer, they were running the 8.5 mm davinci camera through the trocar and piece of the black seal broke off in the patient.They were able to retrieve it." type of intervention: unknown.Patient status: "the patient was discharged with no injury.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of seal component separation.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is the follow up medwatch report # (b)(4).
 
Event or Problem Description
Additional information received via mail on 04jan2018 from fda for medwatch # (b)(4) as reported by risk management specialist, at (b)(6): "during a robotic assisted procedure, the physician observed that there were broken pieces of the kii balloon blunt tip system's inner black cannula that had fallen into the abdomen.The physician was able to remove all of the pieces.The broken product was saved." original procedure was robotic assisted si laparoscopic transabdominal preperitoneal bilateral inguinal hernia repair with mesh.Device failed (e.G.Broke, couldn't get it to work or stopped working) patient is a (b)(6), not hispanic/latino.Type of intervention: "the physician was able to remove all of the pieces.".

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7105462
Report Number2027111-2017-02149
Device Sequence Number1874192
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)200803(30)01(10)1302171
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2020
Device Model NumberC0R50
Device Catalogue Number101451901
Device Lot Number1302171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight103